Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Suggest treatment for Bipolar disorder

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I just came to the realization of something I have avoiding for years. I am Bipolar II. I am in the midst of my worse hypomanic episode yet. I was diagnosed by a therapist and am seeing a psychiatrist next week. can anyone please give me advice on: 1. what medications have worked the best for you? 2. what can I do to alleviate my symptoms until I see the psychiatrist? my symptoms at this moment are mostly racing thoughts, paranoid thoughts, and thoughts that I truly believe but that aren't real and I have no evidence that they are real, and not eating
Posted Wed, 5 Mar 2014 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Valproates are a good option Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Bipolar II disorders are very common and are generally under recognized as the symptoms are mostly subtle. I see many such patients in my own clinic and they are best diagnosed when they land up in a hypomania like in your case. Coming to the treatment part: Valproates are good drugs for treating Bipolar II. They can be either sodium valproate or divalproex sodium. They are basically mood stablizers and stabilize the mood. They have to be taken for a long times say some years. Along with that the treatment can be augmented with Quetiapine as well. Be regular with your drugs and you should be able to lead a normal life. Until you meet a psychiatrist, there is nothing much that you can do. Except make sure that you don't take any major financial decisions during this phase of hypomania and do not experiment with alcohol during this period. Also ones you are off this hypomania and if at all in future you land up in depression, make sure you inform your psychiatrist about this hypomania episode as well. Also for depression you should avoid drugs of SSRI class as they may again switch you into hypomania. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor